Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 332, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 1, 2018, 4:50 AM CDT for Chickasaw County, Lee County, Pontotoc County, Mississippi. It was in force for 25 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 1, 2018, 4:50 AM CDT (09:50 UTC)
- Expired
- Nov 1, 2018, 5:15 AM CDT
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chickasaw County, MS, Lee County, MS, Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 63 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 1, 4:58 AM CDT | TSTM WND DMG | 5 Nw Okolona, MS | ACCORDING TO CHICKASAW COUNTY OFFICILAS TREES WERE REPORTED DOWN ON NATCHEZ TRACE PARKWAY. REPORT RELAYED THROUGH SOCIAL MEDIA. |
| Nov 1, 4:58 AM CDT | TSTM WND DMG | 7 Nw Okolona, MS | ACCORDING TO CHICKASAW COUNTY OFFICILAS TREES WERE REPORTED DOWN ON NATCHEZ TRACE PARKWAY. REPORT RELAYED THROUGH SOCIAL MEDIA. |
| Nov 1, 5:14 AM CDT | TSTM WND DMG | 2 W Verona, MS | A COUPLE LARGE TREES DOWN AND DAMAGE FROM FALLING TREE AND BRANCHES TO A PICKUP TRUCK AND CAR IN COMMUNITY OF PALMETTO. ROOF BLOWN OFF A BUILDING. MOBILE HOME DAMAGE ON COUNTY ROAD 31. |
| Nov 1, 5:14 AM CDT | TSTM WND DMG | 2 W Verona, MS | A LARGE TREE DOWN AND DAMAGE FROM FALLING TREE AND BRANCHES TO A PICKUP TRUCK IN COMMUNITY OF PALMETTO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
523
WUUS54 KMEG 010950
SVRMEG
MSC017-081-115-011015-
/O.NEW.KMEG.SV.W.0332.181101T0950Z-181101T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
450 AM CDT THU NOV 1 2018
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northern Chickasaw County in northeastern Mississippi...
Pontotoc County in northeastern Mississippi...
Central Lee County in northeastern Mississippi...
* Until 515 AM CDT.
* At 449 AM CDT, a severe thunderstorm was located near Pontotoc,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Tupelo, Pontotoc, Verona, Okolona, Trace State Park, Tombigbee
State Park, Saltillo, Shannon, Plantersville, Ecru, Troy, Furrs,
Houlka, Sherman, New Houlka, Algoma, Hortontown, Endville, Cherry
Creek and Chiwapa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 3399 8911 3430 8912 3438 8910 3438 8893
3436 8893 3436 8883 3438 8882 3438 8854
3409 8867 3409 8872 3398 8872
TIME...MOT...LOC 0949Z 228DEG 49KT 3419 8903
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
181
WWUS54 KMEG 011006
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
506 AM CDT THU NOV 1 2018
MSC017-011016-
/O.CAN.KMEG.SV.W.0332.000000T0000Z-181101T1015Z/
Chickasaw MS-
506 AM CDT THU NOV 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHICKASAW COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3408 8893 3428 8894 3435 8894 3438 8893
3436 8893 3436 8883 3438 8882 3438 8854
3409 8867 3409 8872 3408 8872
TIME...MOT...LOC 1006Z 228DEG 49KT 3435 8882
$$
MSC081-115-011015-
/O.CON.KMEG.SV.W.0332.000000T0000Z-181101T1015Z/
Pontotoc MS-Lee MS-
506 AM CDT THU NOV 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR EASTERN PONTOTOC AND CENTRAL LEE COUNTIES...
At 506 AM CDT, a severe thunderstorm was located near New Harmony, or
7 miles northeast of Trace State Park, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Tupelo, Verona, Trace State Park, Tombigbee State Park, Saltillo,
Shannon, Plantersville, Troy, Furrs, Sherman, Beech Springs, Skyline,
Endville, Belden, Chiwapa, Palmetto, Eggville, Bissell, Chesterville
and Frog Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 3408 8893 3428 8894 3435 8894 3438 8893
3436 8893 3436 8883 3438 8882 3438 8854
3409 8867 3409 8872 3408 8872
TIME...MOT...LOC 1006Z 228DEG 49KT 3435 8882
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 4:07 AM CDT, 43 minutes earlier.
Area forecast discussion, Nov 1, 4:07 AM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
407 AM CDT Thu Nov 1 2018
.DISCUSSION...
A strongly-forced convective line was moving through north MS and
west TN at 4 AM. The atmosphere ahead of this line was only
modestly unstable, with elevated CAPE below 300 J/KG, rooted in a
layer around 925 mb, above strongest veering wind profiles.
Should the forced line encounter unstable boundary layer parcels
through sunrise, an brief weak tornado will be possible southeast
of an Oxford to Corinth line. Given the coverage of rain ahead of
the forced line, updrafts will likely remain rooted in an elevated
layer and tornado threat minimal.
Given the impending arrival of a midlevel dry slot after sunrise,
the expiration time of the Flood Watch for the Missouri bootheel
and northwest TN has been move back 12 hours to 7 AM today.
The remainder of the forecast holds predominately tranquil weather
for the Midsouth through the end of the week, as northwesterly
flow transitions to southwesterly through Saturday.
The medium range models continue to differ with shortwave energy
digging into the southern plains from the northern and central
Rockies this weekend, resulting in minor downstream timing
differences for rainfall early next week. Overall consensus
points toward Midsouth rain chances returning Sunday, peaking
late Monday and exiting by late Tuesday. Midweek periods should
see fair conditions with medium range models showing nearly zonal
flow aloft over a dry midcontinental airmass extending from the
plains into the lower MS River valley.
PWB
&&
.AVIATION...
06z TAF Cycle
MVFR conditions will dominate over the period as low ceilings and
fog plague the region as showers and storms transit. A front will
bring showers and storms during the early morning hours, but will
end by mid morning. Wind gusts will subside as winds become more
from the NNW by the afternoon in the wake of the front. Showers
will be intermittent throughout the day as an upper trough lags
over the region. Conditions slowly improve by late in the period.
ZDM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...Flood Watch until 7 AM CDT this morning for Dunklin-Pemiscot.
MS...None.
TN...Flood Watch until 7 AM CDT this morning for Benton TN-Carroll-
Crockett-Decatur-Dyer-Gibson-Henderson-Henry-Lake-Madison-
Obion-Weakley.
&&Hazardous weather outlook, Nov 1, 3:10 AM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 310 AM CDT Thu Nov 1 2018 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-021015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 310 AM CDT Thu Nov 1 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A short-lived weak tornado or two will be possible over north Mississippi south of an Oxford to Tupelo line prior to sunrise this morning. Locally heavy rainfall may produce flash flooding, mainly east of the Mississippi River prior to sunrise. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
In the hours before
Special weather statement, Nov 1, 3:05 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
305 AM CDT THU NOV 1 2018
MSZ020-021-010845-
Tallahatchie MS-Yalobusha MS-
305 AM CDT THU NOV 1 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 345 AM CDT
FOR...
Tallahatchie County in northwestern Mississippi...
Yalobusha County in northwestern Mississippi...
At 305 AM CDT...a strong thunderstorm producing winds at least 50
mph was located near Minter City, or 17 miles north of Greenwood,
moving northeast at 50 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Tallahatchie and Yalobusha Counties should monitor this
storm closely.
LAT...LON 3370 9030 3375 9030 3378 9018 3381 9018
3381 9029 3416 9009 3416 8972 3419 8972
3419 8953 3387 8975 3387 8977 3390 8977
3390 8992 3382 8993 3381 9014 3372 9014
3372 9022 3374 9024 3370 9027
TIME...MOT...LOC 0805Z 216DEG 46KT 3377 9022Special weather statement, Nov 1, 3:16 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Memphis TN
316 AM CDT THU NOV 1 2018
MSZ002-003-008-012-013-010900-
Lafayette MS-Marshall MS-Benton MS-Panola MS-Tate MS-
316 AM CDT THU NOV 1 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 AM CDT
FOR...
Lafayette County in northwestern Mississippi...
Southern Marshall County in northwestern Mississippi...
Southwestern Benton County in northeastern Mississippi...
Eastern Panola County in northwestern Mississippi...
Eastern Tate County in northwestern Mississippi...
At 316 AM CDT...a strong thunderstorm producing winds at least 45
mph was located near Burgess, or 9 miles southeast of John W Kyle
State Park, moving northeast at 45 mph.
Very heavy rain is also possible with this thunderstorm.
People in Lafayette...southern Marshall...southwestern Benton...
eastern Panola and eastern Tate Counties should monitor this storm
closely.
LAT...LON 3477 8973 3478 8911 3460 8915 3460 8925
3417 8925 3417 8951 3419 8951 3419 8972
3416 8972 3416 8994
TIME...MOT...LOC 0816Z 229DEG 40KT 3430 8974Special weather statement, Nov 1, 3:42 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Memphis TN
342 AM CDT THU NOV 1 2018
MSZ021-022-010930-
Calhoun MS-Yalobusha MS-
342 AM CDT THU NOV 1 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 430 AM CDT
FOR...
Calhoun County in northeastern Mississippi...
Yalobusha County in northwestern Mississippi...
At 342 AM CDT...a strong thunderstorm producing winds at least 45
mph was located near Scobey, or 11 miles southeast of George Payne
State Park, moving northeast at 45 mph.
Very heavy rain is also possible with this thunderstorm.
People in Calhoun and Yalobusha Counties should monitor this storm
closely.
LAT...LON 3387 8951 3387 8977 3390 8977 3390 8993
3416 8985 3416 8972 3419 8972 3419 8951
3416 8951 3416 8925 3407 8924 3407 8914
3381 8914 3381 8919 3372 8919 3372 8951
TIME...MOT...LOC 0842Z 224DEG 52KT 3400 8980Special weather statement, Nov 1, 3:57 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Memphis TN
357 AM CDT THU NOV 1 2018
MSZ002>004-013>015-010945-
Lafayette MS-Pontotoc MS-Tippah MS-Marshall MS-Union MS-Benton MS-
357 AM CDT THU NOV 1 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 AM CDT
FOR...
Eastern Lafayette County in northwestern Mississippi...
Pontotoc County in northeastern Mississippi...
Tippah County in northeastern Mississippi...
Eastern Marshall County in northwestern Mississippi...
Union County in northeastern Mississippi...
Benton County in northeastern Mississippi...
At 357 AM CDT...a strong thunderstorm producing winds at least 45
mph was located 9 miles north of Bethlehem, or 10 miles southeast of
Holly Springs, moving northeast at 45 mph.
Very heavy rain is also possible with this thunderstorm.
People in eastern Lafayette...Pontotoc...Tippah...eastern Marshall...
Union and Benton Counties should monitor this storm closely.
LAT...LON 3416 8925 3416 8951 3436 8952 3499 8935
3500 8882 3486 8882 3486 8875 3407 8894
3407 8924
TIME...MOT...LOC 0857Z 228DEG 48KT 3469 8929Special weather statement, Nov 1, 4:24 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Memphis TN
424 AM CDT THU NOV 1 2018
MSZ015-022-023-011015-
Pontotoc MS-Calhoun MS-Chickasaw MS-
424 AM CDT THU NOV 1 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 AM CDT
FOR...
Southern Pontotoc County in northeastern Mississippi...
Calhoun County in northeastern Mississippi...
Chickasaw County in northeastern Mississippi...
At 424 AM CDT...a strong thunderstorm producing winds at least 45
mph was located over Pittsboro, or 16 miles west of Houston, moving
northeast at 45 mph.
Very heavy rain is also possible with this thunderstorm.
People in southern Pontotoc...Calhoun and Chickasaw Counties should
monitor this storm closely.
LAT...LON 3416 8941 3416 8886 3414 8882 3408 8882
3407 8872 3381 8872 3381 8893 3375 8893
3375 8903 3374 8904 3374 8919 3372 8919
3372 8940
TIME...MOT...LOC 0924Z 228DEG 44KT 3393 8929Special weather statement, Nov 1, 4:43 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Memphis TN
443 AM CDT THU NOV 1 2018
MSZ004-005-009-014>016-024-011030-
Pontotoc MS-Tippah MS-Union MS-Monroe MS-Lee MS-Alcorn MS-
Prentiss MS-
443 AM CDT THU NOV 1 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 AM CDT
FOR...
Pontotoc County in northeastern Mississippi...
Tippah County in northeastern Mississippi...
Union County in northeastern Mississippi...
Northwestern Monroe County in northeastern Mississippi...
Lee County in northeastern Mississippi...
Alcorn County in northeastern Mississippi...
Prentiss County in northeastern Mississippi...
At 443 AM CDT...a strong thunderstorm producing winds at least 45
mph was located over Ecru, or 8 miles northwest of Pontotoc, moving
northeast at 45 mph.
Very heavy rain is also possible with this thunderstorm.
People in Pontotoc...Tippah...Union...northwestern Monroe...Lee...
Alcorn and Prentiss Counties should monitor this storm closely.
LAT...LON 3447 8846 3447 8854 3409 8854 3409 8853
3406 8853 3406 8872 3408 8872 3407 8924
3499 8891 3499 8837
TIME...MOT...LOC 0943Z 228DEG 49KT 3436 8907The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:05 AM CDT | Special Weather Statement | MEG | Tallahatchie, Yalobusha | 40 min |
| Nov 1, 3:16 AM CDT | Special Weather Statement | MEG | Lafayette, Marshall | 44 min |
| Nov 1, 3:42 AM CDT | Special Weather Statement | MEG | Calhoun, Yalobusha | 48 min |
| Nov 1, 3:57 AM CDT | Special Weather Statement | MEG | Benton, Lafayette, Pontotoc, Tippah, Union | 48 min |
| Nov 1, 4:24 AM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw | 51 min |
| Nov 1, 4:43 AM CDT | Special Weather Statement | MEG | Alcorn, Lee, Pontotoc, Prentiss, Tippah, Union | 47 min |
| Nov 1, 4:55 AM CDT | Tornado Warning | MEG | Chickasaw, Pontotoc | 7 min |
| Nov 1, 5:17 AM CDT | Special Weather Statement | MEG | Itawamba, Monroe | 43 min |
| Nov 1, 5:27 AM CDT | Special Weather Statement | MEG | Prentiss, Tishomingo | 48 min |
| Nov 1, 5:50 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 25 min |
| Nov 1, 5:53 AM CDT | Special Weather Statement | MEG | Monroe | 22 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.